Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Mar 21, 2011, 12:38 AM EDT for Randolph County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2011, 12:38 AM EDT (04:38 UTC)
- Expired
- Mar 21, 2011, 1:30 AM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 118 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
929
WWUS83 KIND 210438
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1238 AM EDT MON MAR 21 2011
INZ042-210530-
RANDOLPH-
1238 AM EDT MON MAR 21 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL
130 AM EDT...
AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MUNCIE...MOVING EAST AT 55
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
MODOC AND FARMLAND AROUND 1245 AM EDT...
WINCHESTER AROUND 1250 AM EDT...
LYNN AROUND 1255 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4002 8481 4001 8482 4000 8515 4001 8521
4020 8521 4018 8481
TIME...MOT...LOC 0438Z 277DEG 48KT 4011 8522
$$
KOCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 21, 12:05 AM EDT, 33 minutes earlier.
Area forecast discussion, Mar 21, 12:05 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1205 AM EDT MON MAR 21 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE GREAT LAKES TONIGHT...DRAGGING A COLD FRONT INTO THE AREA ON MONDAY. THIS FRONT IS EXPECTED TO STALL OUT OVER THE FORECAST AREA BY MONDAY NIGHT...AND LINGER INTO THE MIDDLE OF THE WEEK AS ANOTHER ORGANIZED AREA OF LOW PRESSURE MOVES THROUGH. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD IN FOR THE LATTER PARTS OF THE WEEK. ANOTHER ORGANIZED LOW PRESSURE SYSTEM MAY AFFECT THE AREA BY NEXT WEEKEND. && .NEAR TERM /REST OF TONIGHT/... UPDATED THE FORECAST TO TAKE OUT MENTION OF THUNDERSTORMS THIS EVENING AND DOWNPLAY CHANCES A LITTLE ACROSS OUR SOUTH HALF AFTER MIDNIGHT. ALSO RAISED MINIMUM TEMPERATURES A CATEGORY. WARM FRONT HAS MOVED JUST NORTH OF OUR FORECAST AREA AT 22Z AND AREA OF THUNDERSTORMS WAS OCCURRING FARTHER NORTH ACROSS EXTREME NORTHEAST ILLINOIS AND SOUTHERN LOWER MICHIGAN. WITH FRONT AND NOSE OF 850 MB JET TO OUR NORTH...SEE LITTLE REASON FOR THUNDERSTORMS NEXT 6 HOURS. SATELLITE AND SURFACE OBS ALSO SHOWS MAINLY MID/HIGH CLOUDS. RAPID REFRESH AND SREF INDICATES THUNDERSTORMS COULD DEVELOP OVER EASTERN IOWA THIS EVENING AND TRACK ACROSS OUR NORTHERN SECTIONS OVERNIGHT. THUS WILL PLAY IT THAT WAY LATER TONIGHT WITH NORTHERN AREAS EXPECTING A CHANCE OF THUNDERSTORMS AND SOUTHERN AREAS A SLIGHT CHANCE AFTER 06Z. TEMPERATURES HAVE CONTINUED RISING THIS EVENING AND PREVIOUS FORECAST SEEM TO BE DROPPING TEMPERATURES A LITTLE TOO MUCH AS WARMER AIR ADVECTS INTO OUR REGION. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... UPPER LEVEL RIDGING EXPECTED FOR MOST OF THE SHORT RANGE PERIOD. SYSTEM CURRENTLY OFF THE WEST COAST EXPECTED TO GET KICKED ONSHORE TONIGHT AND EVENTUALLY WILL BEGIN AFFECTING THE LOCAL AREA BY TUESDAY NIGHT AND WEDNESDAY. MODELS IN GOOD AGREEMENT WITH THE MAIN DETAILS. FORECAST FOCUS CENTERS ON POPS THROUGH THE SHORT TERM. MODEL DATA SUGGEST A COLD FRONT WILL MOVE INTO THE FORECAST AREA ON MONDAY...STALLING OUT MONDAY NIGHT AND TUESDAY. GIVEN THE PRESENCE OF THE UPPER RIDGE...FORCING CONTINUES TO LOOK RATHER WEAK...BUT SURFACE AND ELEVATED INSTABILITY COMBINED WITH STEEP MID LEVEL LAPSE RATES WILL EXIST FROM TIME TO TIME...SO PREFER TO KEEP SOME CHANCE POPS GOING FOR NOW. APPEARS BEST CHANCE OF PRECIPITATION WILL BE TUESDAY NIGHT INTO WEDNESDAY WHEN THE SURFACE AND UPPER SYSTEMS MOVE THROUGH. WILL BUMP UP THE POPS IN THOSE PERIODS TO REFLECT THE HIGHER CHANCES AT THAT TIME. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS GUIDANCE LOOKS REASONABLE FOR THE MOST PART. ONLY MINOR ADJUSTMENTS WILL BE MADE. && .LONG TERM /WEDNESDAY NIGHT THROUGH NEXT SUNDAY/... ENSEMBLE DATA ARE IN FAIR AGREEMENT EARLY IN THE PERIOD...WITH THE TAIL END OF THE MIDWEEK SYSTEM PUSHING EAST WEDNESDAY NIGHT...EVENTUALLY CARVING OUT AN UPPER TROUGH OVER NEW ENGLAND TOWARDS THE END OF THE WEEK. A WIDE SPREAD IN THE DEGREE OF AMPLIFICATION OF THIS NEW ENGLAND TROUGH LEADS TO LARGE DISCREPANCIES IN TIMING AND STRENGTH OF NEXT SYSTEM PROGGED TO ENTER THE WEST COAST AROUND FRIDAY...AND POSSIBLY INTO THE PLAINS/MIDWEST BY NEXT WEEKEND. THIS UNCERTAINTY IS REFLECTED IN THE ENSEMBLE GUIDANCE...WITH TEMPERATURE SPREADS AS MUCH AS 15 TO 20 DEGREES BY NEXT WEEKEND. WILL GO WITH CHANCE POPS WEDNESDAY NIGHT TO COVER ANY LINGERING ACTIVITY IN THE WAKE OF MIDWEEK SYSTEM. THICKNESSES MAY GET LOW ENOUGH LATE WEDNESDAY NIGHT FOR SNOW AT THE TAIL END OF THE PRECIPITATION THREAT. MOST OF THE ENSEMBLES SUGGEST A DRY DAY ON THURSDAY. A FEW ENSEMBLES BRING BACK A PRECIPITATION THREAT AS EARLY AS FRIDAY...WHILE THE MAJORITY OF THEM SUGGEST MAIN THREAT WILL HOLD OFF UNTIL SATURDAY AND SUNDAY. WILL FOLLOW THIS ROUTE FOR NOW. POPS WILL PROBABLY HAVE TO BE FINE TUNED IN THE FUTURE AS THE EVOLVING PATTERN BECOMES MORE CLEAR. && .AVIATION.../DISCUSSION FOR 210600Z TAFS/... GENERALLY VFR THROUGH THE PERIOD...WITH POSSIBLY MVFR CONDITIONS IN SCATTERED CONVECTION AND NEAR COLD FRONT ON MONDAY. UPPER WAVE THAT SPARKED THE CONVECTION EARLIER TONIGHT HAS MOVED OFF TO THE EAST...AND NEXT LINE OF CONVECTION IS WITH THE COLD FRONT TO THE WEST...AND THAT CONVECTION IS SCATTERED. WITH LOW COVERAGE OF TSRA EXPECTED...WILL ONLY CARRY CB MENTION AT KLAF AND KIND OVERNIGHT...BUT BEST CHANCES WOULD BE NEAR KLAF. A COLD FRONT WILL MOVE CLOSE TO KLAF MONDAY MORNING BEFORE STALLING...AND THIS MAY STILL HAVE SOME SCATTERED CONVECTION ALONG AND AHEAD OF IT. WILL THUS KEEP CB MENTION DURING THE DAY ON MONDAY AT ALL SITES. LOW LEVEL JET WILL CONTINUE TO BRING MOISTURE NORTH OVERNIGHT...SO HAVE KEPT THE DEVELOPMENT OF A VFR CEILING. THIS JET WILL ALSO CREATE LOW LEVEL WIND SHEAR CONDITIONS DURING THE NIGHT. WENT MVFR CEILINGS CLOSEST TO THE FRONT AT KLAF ON MONDAY MORNING...OTHERWISE EXPECT VFR CEILINGS THROUGH MONDAY AS THE FRONT STALLS ACROSS NORTHERN INDIANA. DURING MONDAY EVENING THE FRONT WILL SINK SOUTH...AND WINDS WILL SHIFT TO THE NORTHEAST AT KLAF AND KIND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...JH SHORT TERM...JAS LONG TERM....JAS AVIATION...50
Hazardous weather outlook, Mar 20, 6:19 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 619 PM EDT SUN MAR 20 2011 INZ021-030-031-036>042-045>049-052>057-061>065-069>072-211030- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS- 619 PM EDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70 AS A COLD FRONT APPROACHES FROM THE NORTHWEST LATE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH WEDNESDAY. THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF A STRONG LOW PRESSURE SYSTEM ON WEDNESDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. THERE IS A CHANCE OF RAIN OR SNOW WEDNESDAY NIGHT IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-067-068-211030- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- DAVIESS- 619 PM EDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70 AS A COLD FRONT APPROACHES FROM THE NORTHWEST LATE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. FLOODING WILL CONTINUE ALONG AREA RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH WEDNESDAY. THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF A STRONG LOW PRESSURE SYSTEM ON WEDNESDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. THERE IS A CHANCE OF RAIN OR SNOW WEDNESDAY NIGHT IN THE WAKE OF A COLD FRONT. FLOODING WILL CONTINUE ALONG AREA RIVERS AND STREAMS. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, Mar 21, 12:03 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1203 AM EDT MON MAR 21 2011 INZ040-041-049-210445- DELAWARE-HENRY-MADISON- 1203 AM EDT MON MAR 21 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN HENRY...DELAWARE AND EASTERN MADISON COUNTIES UNTIL 1245 AM EDT... AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ANDERSON...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... DALEVILLE AND MIDDLETOWN AROUND 1210 AM EDT... YORKTOWN AND BALL STATE UNIVERSITY AROUND 1215 AM EDT... MUNCIE AND SPRINGPORT AROUND 1220 AM EDT... PRAIRIE CREEK RESERVOIR...BLOUNTSVILLE AND SELMA AROUND 1225 AM EDT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4036 8528 4002 8523 4007 8579 4037 8576 TIME...MOT...LOC 0403Z 275DEG 49KT 4015 8566 JK
Special weather statement, Mar 21, 12:38 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1238 AM EDT MON MAR 21 2011
INZ042-210530-
RANDOLPH-
1238 AM EDT MON MAR 21 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL
130 AM EDT...
AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MUNCIE...MOVING EAST AT 55
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
MODOC AND FARMLAND AROUND 1245 AM EDT...
WINCHESTER AROUND 1250 AM EDT...
LYNN AROUND 1255 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4002 8481 4001 8482 4000 8515 4001 8521
4020 8521 4018 8481
TIME...MOT...LOC 0438Z 277DEG 48KT 4011 8522
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 12:03 AM EDT | Special Weather Statement | IND | Delaware, Madison | 42 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.